MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 8CFS
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Hypoxia (1918); Extubate (2402)
Date of Event 04/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter during use, the device had physical damage.The cannula was successfully placed into the patient, however during the night, the patient sometimes has trouble getting air.This made the patient tear the cannula out in desperation three times and at that time the patient had destroyed the cannula.After the first time, the cannula was double taped on, but the patient managed to rip the cannula out.Afterwards, the patient cannot remember what happened.The fact that the cannula was ripped out, the patient has given some acute situations and once ended up intensive and was about to go into a cardiac arrest.Additional information has been requested.
 
Event or Problem Description
According to the reporter during use, the device had physical damage.The cannula was successfully placed into the patient, however during the night, the patient sometimes has trouble getting air.This made the patient tear the cannula out in desperation three times and at that time the patient had destroyed the cannula.After the first time, the cannula was double taped on, but the patient managed to rip the cannula out.The trach was cracked into two pieces.The tube was separated apart from the shields, one of the holes in the shield was torn apart.Afterwards, the patient cannot remember what happened.The fact that the cannula was ripped out, the patient has given some acute situations and once ended up intensive and was about to go into a cardiac arrest.The first time he disconnected from the trach, he did not require cpr, but because of hypoxia he was admitted to icu.
 
Additional Manufacturer Narrative
Additional information: d4: (expiration date, lot number), h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the flange eyelet was broken.It was reported that there was a torn component.The reported issue was confirmed.The most likely cause was traced to a component failure.The manufacturing records for each device are also thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Additional information: b3, b5, d3(mfr name, street 1, mfr city, mfr region, country code, postal code), g4, h4, h6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter during use, the device had physical damage.The cannula was successfully placed into the patient, however during the night, the patient sometimes has trouble getting air.This made the patient tear the cannula out in desperation three times and at that time the patient had destroyed the cannula.After the first time, the cannula was double taped on, but the patient managed to rip the cannula out.The trach was cracked into two pieces.The tube was separated apart from the shields, one of the holes in the shield was torn apart.Afterwards, the patient cannot remember what happened.The fact that the cannula was ripped out, the patient has given some acute situations and once ended up intensive and was about to go into a cardiac arrest.The first time he disconnected from the trach, he did not require cpr, but because of hypoxia he was admitted to icu.Additional information has been received explaining that the patient has secretion problems.When this happens his saturation decreases resulting in breathing d ifficulties.The patient panics and rips out the trach.The patient did not suffer any permanent injury by pulling out the product.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi TX 32575
MX  32575
MDR Report Key10050201
Report Number2936999-2020-00338
Device Sequence Number19672496
Product Code JOH
UDI-Device Identifier60884522006977
UDI-Public60884522006977
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K962173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2024
Device Model Number8CFS
Device Catalogue Number8CFS
Device Lot Number19G0693JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2020
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer07/17/2020
08/05/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date08/03/2020
08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age63 YR
Patient Weight71